Symmetries of the nonlinear Schrödinger equation
Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 4, pp. 603-618.

Symmetries of the defocusing nonlinear Schrödinger equation are expressed in action-angle coordinates and characterized in terms of the periodic and Dirichlet spectrum of the associated Zakharov-Shabat system. Application: proof of the conjecture that the periodic spectrum <λ k - λ k + <λ k+1 - of a Zakharov-Shabat operator is symmetric, i.e. λ k ± =-λ -k for all k, if and only if the sequence (γ k ) k of gap lengths, γ k :=λ k + -λ k - , is symmetric with respect to k=0.

Les symétries de l’équation de Schrödinger nonlinéaire sont exprimées dans les variables action-angles et caractérisées à l’aide du spectre périodique et du spectre de Dirichlet du système de Zakharov-Shabat associé. Comme application, nous démontrons la conjecture suivante : le spectre périodique <λ k - λ k + <λ k+1 - de l’opérateur de Zakharov-Shabat est symétrique, i.e. λ k ± =-λ -k pour tout k, si et seulement si la suite (γ k ) k des longueurs des intervalles d’instabilité, γ k :=λ k + -λ k - , est symétrique par rapport à k=0.

DOI: 10.24033/bsmf.2432
Classification: 35Q55,  37K10,  37L20,  34A55
Keywords: NLS equation, Zakharov-Shabat operators, action-angle variables, symmetries
@article{BSMF_2002__130_4_603_0,
     author = {Gr\'ebert, Beno{\^\i}t and Kappeler, Thomas},
     title = {Symmetries of the nonlinear {Schr\"odinger} equation},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {603--618},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {130},
     number = {4},
     year = {2002},
     doi = {10.24033/bsmf.2432},
     zbl = {1044.35088},
     mrnumber = {1947455},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2432/}
}
TY  - JOUR
AU  - Grébert, Benoît
AU  - Kappeler, Thomas
TI  - Symmetries of the nonlinear Schrödinger equation
JO  - Bulletin de la Société Mathématique de France
PY  - 2002
DA  - 2002///
SP  - 603
EP  - 618
VL  - 130
IS  - 4
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2432/
UR  - https://zbmath.org/?q=an%3A1044.35088
UR  - https://www.ams.org/mathscinet-getitem?mr=1947455
UR  - https://doi.org/10.24033/bsmf.2432
DO  - 10.24033/bsmf.2432
LA  - en
ID  - BSMF_2002__130_4_603_0
ER  - 
%0 Journal Article
%A Grébert, Benoît
%A Kappeler, Thomas
%T Symmetries of the nonlinear Schrödinger equation
%J Bulletin de la Société Mathématique de France
%D 2002
%P 603-618
%V 130
%N 4
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2432
%R 10.24033/bsmf.2432
%G en
%F BSMF_2002__130_4_603_0
Grébert, Benoît; Kappeler, Thomas. Symmetries of the nonlinear Schrödinger equation. Bulletin de la Société Mathématique de France, Volume 130 (2002) no. 4, pp. 603-618. doi : 10.24033/bsmf.2432. http://archive.numdam.org/articles/10.24033/bsmf.2432/

[1] J. Bourgain - « Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations », GAFA 3 (1993), p. 107-156. | MR | Zbl

[2] L. Faddeev & L. Takhtajan - Hamiltonian methods in the theory of solitons, Springer, 1987. | MR | Zbl

[3] B. Grébert - « Problèmes spectraux inverses pour les systèmes AKNS sur la droite réelle », Thèse, Université Paris-Nord, 1990.

[4] B. Grébert & J. Guillot - « Gaps of one dimensional periodic AKNS systems », Forum Math 5 (1993), p. 459-504. | MR | Zbl

[5] B. Grébert & T. Kappeler - « Perturbations of the NLS equation », to appear in Milan J. of Math. | MR | Zbl

[6] -, « Théorème de type KAM pour l'équation de Schrödinger non linéaire », 327 (1998), p. 473-478. | MR | Zbl

[7] B. Grébert, T. Kappeler & J. Pöschel - « Normal form theory for NLS », preliminary version available (please contact authors).

[8] H. Mckean & K. Vaninsky - « Action-angle variables for the cubic Schrödinger equation », CPAM 50 (1997), p. 489-562. | MR | Zbl

Cited by Sources: